Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 33, NWS Goodland, KS

November 15, 2006Graham County, Norton County, Kansas

NWS Goodland, KS issued this wind advisory at Nov 15, 2006, 4:40 AM CST for Graham County, Norton County, Kansas. It took effect at Nov 15, 2006, 5:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2006, 4:40 AM CST (10:40 UTC)
In effect from
Nov 15, 2006, 5:00 AM CST
Expired
Nov 15, 2006, 12:00 PM CST
In force
7 hr
Issued by
NWS Goodland, KS

Counties Graham County, KS, Norton County, KS

The radar

The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 151040
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
340 AM MST WED NOV 15 2006

...WINDS HAVE DECREASED ACROSS MOST OF THE AREA...

.WIND SPEEDS OVER MOST OF NORTHWEST KANSAS AND EXTREME SOUTHWEST
NEBRASKA HAVE CONTINUED TO DECREASE. HOWEVER...WINDS ACROSS NORTON
AND GRAHAM COUNTIES WILL CONTINUE TO BE ABOVE WIND ADVISORY
CRITERIA UNTIL LATE MORNING. AFTER THAT A STEADY DECREASE IN WINDS
WILL OCCUR THROUGH THE AFTERNOON.

KSZ001>003-013>015-027>029-041-042-NEZ079>081-151145-
/O.CAN.KGLD.WI.Y.0032.000000T0000Z-061115T1200Z/
CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-
GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
GOODLAND...COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
440 AM CST WED NOV 15 2006 /340 AM MST WED NOV 15 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE
EXPECTED INTO THE AFTERNOON. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

KSZ004-016-151800-
/O.NEW.KGLD.WI.Y.0033.061115T1100Z-061115T1800Z/
NORTON-GRAHAM-
INCLUDING THE CITIES OF...NORTON...HILL CITY
440 AM CST WED NOV 15 2006

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH CAN BE
EXPECTED THROUGH THE MORNING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

BULLER
1 follow-up statement
000 
WWUS73 KGLD 151756
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1056 AM MST WED NOV 15 2006

KSZ004-016-151900-
/O.EXP.KGLD.WI.Y.0033.000000T0000Z-061115T1800Z/
NORTON-GRAHAM-
INCLUDING THE CITIES OF...NORTON...HILL CITY
1156 AM CST WED NOV 15 2006

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

WINDS WILL GRADUALLY DIMINISH THROUGH THE REMAINDER OF THE
AFTERNOON. HOWEVER...A FEW GUSTS OF UP TO 35 MPH WILL BE
POSSIBLE...ESPECIALLY EARLY THIS AFTERNOON. THEREFORE...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON CST.

$$

BLM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:23 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 15, 3:23 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
223 AM MST WED NOV 15 2006

.DISCUSSION...FORECAST PROBLEM WILL BE WHAT/WHERE HIGHLIGHTS NEED TO
BE ISSUED FOR THE FIRST HALF OF TODAY. SATELLITE SH0WING A
PROGRESSIVE FLOW FROM THE EASTERN PACIFIC THROUGH NORTH AMERICA.
STRONG UPPER LOW HAS ESTABLISHED ESTABLISHED ITSELF ALONG WESTERN
CANADA. POTENT UPPER LOW IS MOVING DEVELOPING TOWARD THE SOUTH AND
SOUTHEAST AWAY FROM THE AREA. IN BETWEEN THE TWO RIDGING IS TAKING
PLACE OVER THE WESTERN PORTION OF THE COUNTRY. NEXT SHORTWAVE TROUGH
MOVING APPROACHING THE PACIFIC NORTHWEST. FLOW SLOWS UP OVER THE
WESTERN ATLANTIC WITH STRONG RIDGING THERE AND MEAN UPPER TROUGH OVER
THE EASTERN PORTION OF THE UNITED STATES.

AT JET LEVEL...MODELS LOOK TO BE UNDERESTIMATING THE JET PUNCHING
INTO WESTERN CANADA. THE NAM WAS DOING SLIGHTLY BETTER OVER THE
PACIFIC NORTHWEST WITH GFS DOING SLIGHTLY BETTER OVER OUR AREA.
AT MID LEVELS...BY SATELLITE THROUGH 06Z...THE GFS WAS DOING THE
BEST WITH THE UPPER LOW NEAR WESTERN CANADA AND THE CIRCULATION GOING
AROUND IT. ALSO THE GFS WAS DOING BETTER WITH UPPER SYSTEM
APPROACHING THE PACIFIC NORTHWEST WITH THE UKMET NEXT IN LINE. MODELS
NOT QUITE GETTING THE DEVELOP 500 MB CIRCULATION OVER EASTERN
OKLAHOMA YET AND A SUBTLE VORTICITY MAXIMUM MOVING THROUGH THE
PANHANDLE REGION. GFS/RUC WERE DOING BEST HERE. AT 06Z MODELS
WERE DOING WELL WITH LOCATION OF 700 MB CIRCULATION. HEIGHT ANALYSIS
SHOWS THAT OVERALL MODELS WERE A LITTLE TOO FAR EAST WITH THE HIGHER
HEIGHTS/WESTERN UPPER RIDGE. ALSO MODELS WERE NOT DEEP/SHARP ENOUGH
WITH SHORTWAVE TROUGH THAT IS JUST PASSING TO OUR SOUTH AND EAST.
OVERALL...THE NAM WAS DOING THE BEST. GFS WAS JUST BEHIND IT WITH
UPPER TROUGH.

AT LOW LEVELS...NAM WAS DOING SLIGHTLY BETTER THAN THE GFS ON WIND
FIELD. MODELS A LITTLE COOL TO OUR NORTH. WILL PREFER A BLEND OF THE
NAM AND GFS FOR THIS PACKAGE.

TODAY/TONIGHT...PRECIPITATION LOOKS LIKE IT WILL BE DONE BY 12Z. THE
QUESTION WILL BE THEN IF WILL NEED SOME KIND OF ADVISORY TO ACCOUNT
FOR THE WINDS OR ANY KIND OF FALLING SNOW. REPORTS FROM NORTON AND
GRAHAM HAVE LITTLE IF ANY SNOW AND WHAT IS THERE IS SLUSHY. SO DO
NOT EXPECT ANY BLOWING SNOW PROBLEMS. SOME SUBSIDENCE FROM THE JET
WILL BE OVER THE EASTERN PORTION OF THE FORECAST AREA THROUGH 18Z OR
SO. ALSO SOME WEAK DOWNWARD MOTION AT MID LEVELS MOVES THROUGH BY
THIS TIME AT WELL. THE 06Z NAM IS EVEN WEAKER WITH IT THAN THE 00Z
RUN. 3 HOUR PRESSURE RISES ARE BELOW FIVE. LAPSE RATES ARE NOT THAT
GOOD ESPECIALLY AT LOW LEVELS. THE BEST MID LEVEL LAPSE RATES WILL
BE OVER NORTON AND GRAHAM. LAPSE RATES GET WORSE AS THE DAY
PROGRESSES. SO DO NOT EXPECT GOOD CONDITIONS FOR MOMENTUM TRANSFER.
SO WILL LET ALL CURRENT HIGHLIGHTS EXPIRE FOR AT 12Z...AND THEN ISSUE
A WIND ADVISORY FOR NORTON AND GRAHAM THIS MORNING WHICH FITS ALSO
WITH COLLABORATION EFFORTS. WILL HAVE BREEZY TO WINDY EVERYWHERE
ELSE.

COLD POOL ALOFT WILL BE EAST OF THE AREA BY THE BEGINNING OF THE
DAY. ALSO SOUNDINGS CONFIRM WHAT SATELLITE IS SHOWING WITH LITTLE TO
NO CLOUD COVER. TQ INDEX SAYS LITTLE IF ANY CUMULUS. WILL BE GOING
NEAR GUIDANCE. WILL HAVE SOME LIGHT WINDS WITH A LITTLE INCREASE IN
HIGH CLOUD COVER DURING THE NIGHT. WILL GO NEAR THE COOLER GUIDANCE.

THURSDAY/THURSDAY NIGHT...LEFT FRONT QUADRANT OF THE JET MOVES INTO
THE AREA AND STAYS THROUGH THIS ENTIRE TIME. AT THE SAME TIME A
SHORTWAVE MOVES ACROSS JUST TO OUR NORTH. AT THIS TIME...THE MAIN
AFFECT WILL BE TO THICKEN CLOUD COVER AND POSSIBLY KEEP MAXES FROM
REACHING THEIR FULL POTENTIAL. LOOK TO HAVE SOME DOWNSLOPE AND
PREFRONTAL WARMING AT THE SAME TIME. THIS OVERCAME CLOUD COVER
TODAY SO AM NOT SURE HOW WARM TO GO WITH THE NAM/MET WARMER. JET NOT
AS STRONG THE ONE CURRENTLY MOVING THROUGH THE AREA...BUT THERE MAY
BE SOME POTENTIAL FOR SOME INTENSIFICATION WITH THIS SHORTWAVE TROUGH
AND ALSO HAVE IT COME IN A LITTLE FURTHER SOUTH. CLOUDS CLEAR OUT
BEHIND SHORTWAVE DURING THE NIGHT.

FRIDAY/FRIDAY NIGHT...A WEAK FRONT COMES THROUGH VERY EARLY IN THE
DAY AS A RESULT OF ABOVE MENTIONED SHORTWAVE TROUGH. WILL HAVE A
DECENT AMOUNT OF SUN. WILL PROBABLY STICK CLOSE TO GUIDANCE.

AT THIS TIME...NO CHANGES PLANNED IN THE 4 TO 7 DAY PERIOD. THANKS TO
SURROUNDING OFFICES FOR THE GOOD COLLABORATION.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL NOON CST FOR KSZ004-KSZ016.

NE...NONE.

CO...NONE.

&&

BULLER
Hazardous weather outlook, Nov 14, 12:55 PM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1155 AM MST TUE NOV 14 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1255 PM CST TUE NOV 14 2006 /1155 AM MST TUE NOV 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON
AND TONIGHT. BEHIND THIS FRONT...NORTHWEST WINDS WILL INCREASE TO
25 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. AS A RESULT...A HIGH WIND
WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT FOR LOCATIONS
ALONG AND WEST OF A LEOTI TO COLBY TO TRENTON NEBRASKA LINE. FOR
TONIGHT...THE WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING
FOR THE REMAINDER OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA.

A SNOW AND BLOWING SNOW ADVISORY HAS ALSO BEEN POSTED FOR TONIGHT
FOR NORTON AND GRAHAM COUNTIES IN KANSAS. LIGHT RAIN IS EXPECTED TO
CHANGE OVER TO SNOW AROUND MIDNIGHT IN NORTON AND GRAHAM COUNTIES.
STRONG NORTHWEST WIND COMBINED WITH THE SNOW WILL CREATE NEAR
BLIZZARD CONDITIONS AT TIMES. THE HIGH WIND AND SNOW WILL MAKE
TRAVEL HAZARDOUS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...NORTH WINDS OF 20 TO 35 MPH WITH GUSTS APPROACHING
45 MPH WILL BE POSSIBLE OVER PORTIONS OF NORTHWEST KANSAS AND
EXTREME SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED TO SEND REPORTS OF WIND SPEEDS AND ANY
DAMAGE ALONG WITH SNOWFALL REPORTS.

BULLER/FS

In the hours before

Local storm report, Nov 14, 11:04 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1004 PM MST TUE NOV 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     NON-TSTM WND GST GRINNELL                39.12N 100.63W
11/14/2006  M56.00 MPH       GOVE               KS   MESONET

            56 MPH WIND GUST MEASURED. KSN MESONET SITE

0927 PM     NON-TSTM WND GST HOXIE                   39.36N 100.44W
11/14/2006  M55.00 MPH       SHERIDAN           KS   MESONET

            55 MPH WIND GUST MEASURED. KSN MESONET SITE

&&

SBLAIR
Local storm report, Nov 14, 11:57 PM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1057 PM MST TUE NOV 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     NON-TSTM WND GST SEIBERT                 39.30N 102.87W
11/14/2006  M57.00 MPH       KIT CARSON         CO   MESONET

            57 MPH WIND GUST MEASURED

0410 PM     NON-TSTM WND GST FLAGLER                 39.29N 103.07W
11/14/2006  M56.00 MPH       KIT CARSON         CO   MESONET

            56 MPH WIND GUST MEASURED. KSN MESONET SITE.

0417 PM     NON-TSTM WND GST 5 W GOODLAND            39.35N 101.80W
11/14/2006  M58.00 MPH       SHERMAN            KS   MESONET

            58 MPH WIND GUST MEASURED

0425 PM     NON-TSTM WND GST CHEYENNE WELLS          38.82N 102.35W
11/14/2006  M61.00 MPH       CHEYENNE           CO   TRAINED SPOTTER

            61 MPH WIND GUST MEASURED. 1/2 MILE VISIBILITY WITH
            BLOWING DUST

0429 PM     NON-TSTM WND GST 4 S BURLINGTON          39.25N 102.27W
11/14/2006  M55.00 MPH       KIT CARSON         CO   ASOS

            55 MPH WIND GUST MEASURED

0430 PM     NON-TSTM WND GST YUMA                    40.12N 102.72W
11/14/2006  M56.00 MPH       YUMA               CO   MESONET

            56 MPH WIND GUST MEASURED.

0435 PM     NON-TSTM WND GST WESKAN                  38.86N 101.96W
11/14/2006  M55.00 MPH       WALLACE            KS   MESONET

            55 MPH WIND GUST MEASURED. KSN MESONET SITE.

0559 PM     NON-TSTM WND GST 5 W GOODLAND            39.35N 101.80W
11/14/2006  M59.00 MPH       SHERMAN            KS   MESONET

            59 MPH WIND GUST MEASURED.

0625 PM     NON-TSTM WND GST HAIGLER                 40.01N 101.94W
11/14/2006  M55.00 MPH       DUNDY              NE   MESONET

            55 MPH WIND GUST MEASURED.

0636 PM     NON-TSTM WND GST GOODLAND                39.35N 101.71W
11/14/2006  M59.00 MPH       SHERMAN            KS   ASOS

            59 MPH WIND GUST MEASURED.

0650 PM     NON-TSTM WND GST BREWSTER                39.36N 101.38W
11/14/2006  M55.00 MPH       THOMAS             KS   MESONET

            55 MPH WIND GUST MEASURED.

0657 PM     NON-TSTM WND GST CHEYENNE WELLS          38.82N 102.35W
11/14/2006  M68.00 MPH       CHEYENNE           CO   TRAINED SPOTTER

            68 MPH WIND GUST MEASURED.

0700 PM     NON-TSTM WND GST BENKELMAN               40.05N 101.54W
11/14/2006  M61.00 MPH       DUNDY              NE   MESONET

            61 MPH WIND GUST MEASURED.

0713 PM     NON-TSTM WND GST 11 NNE GOODLAND         39.50N 101.63W
11/14/2006  M58.00 MPH       SHERMAN            KS   NWS EMPLOYEE

            58 MPH WIND GUST MEASURED.

0733 PM     NON-TSTM WND GST LEOTI                   38.48N 101.36W
11/14/2006  M59.00 MPH       WICHITA            KS   MESONET

            59 MPH WIND GUST MEASURED

0735 PM     NON-TSTM WND GST MCDONALD                39.79N 101.37W
11/14/2006  M55.00 MPH       RAWLINS            KS   TRAINED SPOTTER

            55 MPH WIND GUST MEASURED

0748 PM     NON-TSTM WND GST 12 NNE GOODLAND         39.51N 101.62W
11/14/2006  M59.00 MPH       SHERMAN            KS   NWS EMPLOYEE

            59 MPH WIND GUST MEASURED

0759 PM     NON-TSTM WND GST 9 S SHARON SPRINGS      38.76N 101.75W
11/14/2006  M55.00 MPH       WALLACE            KS   MESONET

            55 MPH WIND GUST MEASURED

0810 PM     NON-TSTM WND GST COLBY                   39.39N 101.05W
11/14/2006  M55.00 MPH       THOMAS             KS   AWOS

            55 MPH WIND GUST MEASURED

0827 PM     NON-TSTM WND GST OAKLEY                  39.13N 100.85W
11/14/2006  M55.00 MPH       LOGAN              KS   MESONET

            55 MPH WIND GUST MEASURED. KSN MESONET SITE.

0845 PM     NON-TSTM WND GST TRENTON                 40.17N 101.01W
11/14/2006  M58.00 MPH       HITCHCOCK          NE   MESONET

            58 MPH WIND GUST MEASURED

0917 PM     NON-TSTM WND GST GRINNELL                39.12N 100.63W
11/14/2006  M56.00 MPH       GOVE               KS   MESONET

            56 MPH WIND GUST MEASURED. KSN MESONET SITE

0927 PM     NON-TSTM WND GST HOXIE                   39.36N 100.44W
11/14/2006  M55.00 MPH       SHERIDAN           KS   MESONET

            55 MPH WIND GUST MEASURED. KSN MESONET SITE

0959 PM     NON-TSTM WND GST OAKLEY                  39.13N 100.85W
11/14/2006  M61.00 MPH       LOGAN              KS   MESONET

            61 MPH WIND GUST MEASURED. KSN MESONET SITE

1012 PM     NON-TSTM WND GST HILL CITY               39.37N 99.85W
11/14/2006  M55.00 MPH       GRAHAM             KS   MESONET

            55 MPH WIND GUST MEASURED. KSN MESONET SITE

&&

SBLAIR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 12:05 AM CSTWind AdvisoryGLDCheyenne, Decatur, Gove, Greeley, Logan, Rawlins and 5 more5 hr

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.